| Catalog Number |
130762142 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the surgeon opened standard metaglene in a reverse shoulder and implanted it.Then opened a glenosphere to attach to meteglene.The glenosphere would not advance as if something was stopping threads.A new baseplate metaglene was opened and still no advancement would happen.A new glenophere was opened and with new metaglene and glenosphere the implants were successfully seated.It is thought that threads in first implanted metaglene were damaged and that is why glenoshere would not seat.This then damaged the glenosphere threads surgery delayed 15 minutes due to the reported event.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: surgeon opened standard metaglene in a reverse shoulder and implanted it.Then opened a glenosphere to attach to meteglene.The glenosphere would not advance as if something was stopping threads.A new baseplate metaglene was opened and still no advancement would happen.A new glenophere was opened and with new metaglene and glenosphere the implants were successfully seated.It is thought that threads in first implanted metaglene were damaged and that is why glenoshere would not seat.This then damaged the glenosphere threads the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found the leading screw was damaged from the threaded area, which is indicative of being cross threaded.This type of damage would explain why the surgeon could not properly mate the components.Additionally, the device presents signs of what appears to be organic material at the bottom surface.Please refer to the surgical technique delta xtend¿ reverse shoulder system, page 34: proper alignment between the glenosphere and metaglene is absolutely essential to avoid cross threading between the components.If the glenosphere seems difficult to thread onto the metaglene, do not force engagement but re-align the components.If necessary, remove the inferior retractor or improve the capsular release.It is important to check that there is no soft tissue between the metaglene and glenosphere.A dimensional inspection for the xtnd gleno d42mm was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the xtnd gleno d42mm +2mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation were performed for the finished device 130762142, lot number d22032024, it was manufactured on 23-mar-2022.(b)(4) parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.Device history review : a manufacturing record evaluation were performed for the finished device 130762142, lot number d22032024, it was manufactured on 23-mar-2022.(b)(4) parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.